New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

momtofourangels
Veteran Member


Date Joined Apr 2010
Total Posts : 2265
   Posted 5/17/2012 7:58 PM (GMT -6)   
I found a message from the nurse from my doctor's office when I got up this afternoon. I called her back, and got the machine, and left a message. She called me in a few minutes. I knew something was up because she has never called and said she had a message from my dr.

She said that the dr said my kidney function was getting worse. That was the first time I had heard anything about my kidney function not being right. My liver enzymes have been off for years, but never this.

. She was going to make me an appointment, but I already have the one to talk about my pain meds on May 24. I'm so scared and I don't know what to do.

It seems like everything is piling up. confused

Take care.

hugs
Loretta
Dx: osteoarthritis, bursitis in left hip, Osteoarthrits in right hip, compression fracture in thoracic spine due to falling on frozen ground March 2001 , ddd, spinal stenosis, bone spurs, osteoarthritis in spine, osteoarthritis in both knees
Meds: Fentanyl patch, oxycodone, otc: BenGay, Tylenol Arthritis on occasion

LexiRae
Veteran Member


Date Joined May 2012
Total Posts : 828
   Posted 5/17/2012 8:17 PM (GMT -6)   
I know it sounds awful, but I wouldn't stress yourself out until you know the exact meaning of "getting worse". It's possible that things aren't as bad as that statement sounds. If it was something life threatening or dangerous, then you would have been instructed to go to the ER, or scheduled for an immediate/next day appointment, she would not have let you keep the one on the 24th.

What it sounds like to me is that the nurse did not realize/check that you already had an appointment scheduled soon...so she called to have you make an appointment so that you could talk to your dr about your kidney function, and she wanted you to be aware of the issue at hand ahead of time. That way you have time to come up with any questions or concerns before the appointment.

I've had similar calls about "test results" that scared the crap out of me from the way the message sounded, but in actuality, it wasn't anything I needed to be terrified over, just aware of.

If this is the first time you've heard anything negative about your kidney function then I would try not to worry too much, since it sounds like they've been monitoring you already and insofar everything has been okay.

*hugs* I wish there was more I could say/do to help.

Keep us updated!!!!

Snowbunny21
Veteran Member


Date Joined Jan 2010
Total Posts : 3557
   Posted 5/17/2012 8:37 PM (GMT -6)   
As mentioned...try not to worry too much until you can sit down in front of the Dr. and gather all the information.

There are many ways to help lower creatine levels...They will focus on your blood pressure as well as this affects the kidneys and kidney issue affect BP..

There are healthy diets, exercises, and medications that can easily help.

My mom has quite a few health issues and her mom died of kidney failure....But there is a LONG way from a to z and you can actually stay away from z by doing all that you can early on.

So it's good that the Drs. are on top of things.

You can go on Livestrong's website and it shows articles about your first meeting with a kidney Dr....
 
Again...try not to worry at all as there are many ways to deal with these issues...
 
My mom got bad numbers and then pushed really hard for 3 months to change her diet around and more exercise...and then her numbers almost reversed the next time they checked them!
 
Sending you some hugs....(( ))....Take everything one day...or one minute at a time...

Post Edited (Snowbunny21) : 5/17/2012 7:40:02 PM (GMT-6)


Darnme2000
Regular Member


Date Joined Feb 2012
Total Posts : 88
   Posted 5/17/2012 9:38 PM (GMT -6)   
Loretta, I have to agree with the others and say try not to get too upset right now. I too doubt they would wait for your appt on the 24th to tell you if something was really bad wrong. Hang in there
You don't stop laughing when you grow old
You grow old when you stop laughing !!!

straydog
Forum Moderator


Date Joined Feb 2003
Total Posts : 16796
   Posted 5/18/2012 9:53 AM (GMT -6)   
Loretta, some medications can cause the kidneys to act up and that may be your situation. Remove the the medication and the kidney function returns to normal. I was in the hospital one time and one of the meds they were giving me caused the kidneys to act up. I had no clue till the attending dr walked in and said my tests were coming back showing a problem with the kidneys. They brought a specialist in and the first thing he did was look at the meds they were giving me and he picked right up on it. He had them stop the medication and then my labs came back normal. You are on Fentanyl, that may be the culprit. Fentanyl can affect the kidneys, this is why I was taken off of it.

Try not to worry so much but I know its easier said than done......Susie
Moderator, Chronic Pain Forum & Psoriasis Forum

momtofourangels
Veteran Member


Date Joined Apr 2010
Total Posts : 2265
   Posted 5/18/2012 5:17 PM (GMT -6)   
Thank you all for replying to my post. The nurse did say that the dr wanted me to stop the Diovan, one of my blood pressure meds. I've been on Atenelol since I was 11 years old, so I don't think it's my blood pressure. I sure hope it's not the Fentanyl. I don't know what she would do about that since she is a internal medicine dr, and not a pain management dr. Wow. I can't find a dr that takes Medicaid except one that's not taking new patients. as I told you all in my other post.

I'm trying to keep my mind off of this, but it's easier said than done. It's really difficult not to worry. The nurse did want to change my appointment to this Monday, but once again Medicaid transportation wants so much time ahead, that I asked her to just leave it where it was. I just hope the time goes quickly so that I can get face to face with my dr and find out what's going on.

I'm going to take a look at that website Chart, so I'll have an idea what will go on if she refers me to a kidney specialist. Again, thank you so much for your support.

love and hugs
Loretta
Dx: osteoarthritis, bursitis in left hip, Osteoarthrits in right hip, compression fracture in thoracic spine due to falling on frozen ground March 2001 , ddd, spinal stenosis, bone spurs, osteoarthritis in spine, osteoarthritis in both knees
Meds: Fentanyl patch, oxycodone, otc: BenGay, Tylenol Arthritis on occasion

momtofourangels
Veteran Member


Date Joined Apr 2010
Total Posts : 2265
   Posted 5/18/2012 5:26 PM (GMT -6)   
Sorry Snowbunny that was you that mentioned livestrong.
Dx: osteoarthritis, bursitis in left hip, Osteoarthrits in right hip, compression fracture in thoracic spine due to falling on frozen ground March 2001 , ddd, spinal stenosis, bone spurs, osteoarthritis in spine, osteoarthritis in both knees
Meds: Fentanyl patch, oxycodone, otc: BenGay, Tylenol Arthritis on occasion

Betsey Ross
Veteran Member


Date Joined Mar 2011
Total Posts : 1056
   Posted 5/18/2012 6:13 PM (GMT -6)   
Loretta Remember to breathe....It is so hard to breathe normally when you are worried.

See what happens when you see the doctor. Let us know what happens.

we are here for you

Betsey
Age to a woman is like krypronite to Superman.
New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, September 24, 2018 12:21 AM (GMT -6)
There are a total of 3,005,986 posts in 329,290 threads.
View Active Threads


Who's Online
This forum has 161816 registered members. Please welcome our newest member, nagawarrior.
226 Guest(s), 1 Registered Member(s) are currently online.  Details
sebreg